Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
karam

Accuatne vs Bactrim

Recommended Posts

I was on bactrim for 8 months and it cleared me up COMPLETELY

when I got off, it eventually came back BUT NOT AS BAD

so what would you do: get on Bactrim again or mess with Accuane???

Share this post


Link to post
Share on other sites
Guest lovelyladylivingwithacne
I was on bactrim for 8 months and it cleared me up COMPLETELY

when I got off, it eventually came back BUT NOT AS BAD

so what would you do: get on Bactrim again or mess with Accuane???

really? I just started accutane.. but one it wears off you may be back to where you strated.

Share this post


Link to post
Share on other sites

Are derms hesitant to give out bactrim? I'm currently on "ciprofloxain" only for 10 days. (500mg 2x a day) because I guess its a pretty harsh medication. It's been clearing me up for sure. But after the 10 days I was thinking of what antibiotic my derm might prescribe me....because I'm resistant to tetracyline.... and bactrim isn't in the family. It seems like a good option however I don't know how to go about asking for it.....

Share this post


Link to post
Share on other sites

i had good results using bactrim on and off, if yuo take it again it will clear you up....but as with all anti bitotics you will most likely hit a dead end eventually.

Share this post


Link to post
Share on other sites

Bactrim was the only drug/cream/etc. to clear my acne completely (outside of accutane now). However, my derm wouldn't allow me to stay on bactrim for more than about 5 months. Once I was off, my acne slowly came back over a 6 week period.

I pleaded to go back on bactrim, but she wouldn't let me and instead recommended I try accutane, which is where I'm at now.

Share this post


Link to post
Share on other sites

hmmm. Very interesting. I wish I was able to go on accutane. My derm doesn't think my acne is bad enough and he's right. It's not. But its the the stubborn and persistent kind...I would much rather be on accutane for four months than be on antibiotics for the rest of my life. I'm currently on cipro and today is my fourth day, I can feel the effects. My body hurts.

Share this post


Link to post
Share on other sites
I think it's the better investment, especially as there are ways to minimize the risks on Accutane (which I don't think there are with Bactrim).

What ways are there to minimize the Accutane risks? Do you mean doing things such as: drinking a lot of water, not drinking alcohol, not washing hair as often, etc.?

I would love to know of things that I can do that will be helpful in avoiding the potentially serious side effects. Went for a cortisone shot yesterday and asked the PA questions such as what kind of vitamins I can take to keep healthy, and she was not helpful at all. All she kept saying was "drink a lot of fluids" Um duh. I do that already because it's healthy to do so regardless. I get more help here than from anyone else in the real world =D

Share this post


Link to post
Share on other sites
Bactrim is also used for HIV virus - just thought I'd share some information :D

Woah, it must be intense then. This might be TMI but a friend of mine had a case of testicular folliculitis, and Bactrim worked in 5 days. He also said that the pimples he had on his butt for 3 yrs had suddenly vanished.

hehe

Share this post


Link to post
Share on other sites
Bactrim is also used for HIV virus - just thought I'd share some information :D

Woah, it must be intense then. This might be TMI but a friend of mine had a case of testicular folliculitis, and Bactrim worked in 5 days. He also said that the pimples he had on his butt for 3 yrs had suddenly vanished.

hehe

Yeah, that's one of the reasons why some derms don't like to keep patients on Bactrim for the longterm. It is used to treat many more serious ailments and they don't want you to become immune to the drug. Each dr is different, but mine flat out refused to keep me on bactrim longer than 5 months...which makes me wonder why she wasted the time prescribing it to me in the first place. I could've started accutane in that time.

Edited by jbird12

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×